MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: analysis of 105-5096-000, lot# b311759 visual inspection/damage location details: no damages or irregularities were found with the apollo micro catheter hub or micro catheter body.The apollo detachable tip was already detached from the catheter, and the detached tip was not returned for analysis.No damages or irregularities were found with the ldpe coupling tube.Testing/analysis: the apollo micro catheter total and usable lengths could not be measured as the distal tip was detached and not returned.The ldpe coupling tube overlap length was measured to be 1.6mm, which is within specification (specification: 1.0mm - 2.5mm).Onyx residue was not found within the hub, or within the ldpe overlap region.The apollo micro catheter was flushed, and water was found to exit the distal end.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter kink/damage¿ at the distal tip could not be confirmed as the distal tip was not returned.No damages were found with the returned micro catheter.The reason for the detachable tip not returned was not reported.Possible causes for catheter kink/damage are patient vessel tortuosity, possible oversized od, guidewire/delivery system removed aggressively, incompatible guidewire/delivery system used, catheter entrapment or user advances/retrieves device against resistance.Customer reported vessel tortuosity as moderate, and devices were prepared and flushed per ifu.Onyx was reported used; however, no onyx residue was found within the device.Regarding the detachment of the distal tip, as an issue was not reported by the customer, the cause could not be determined.It is possible that the cause of the reported distal tip damage/kinking contributed towards the detachment of the distal tip.As the tip was not returned for analysis, any contribution of the distal tip towards the detachment could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the distal tip of the apollo catheter was kinked and damaged. the device was replaced, and the patient did not experience any injury or complications.The devices were prepared and flushed according to the instructions for use (ifu).The patient was undergoing treatment for an arteriovenous malformation (avm).The patient's vessel tortuosity was moderate.The access vessel was the femoral artery, which was 8.5mm in diameter.Ancillary devices include onyx liquid embolic.Additional information received that there were no issues that resulted in the damage that was found.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16861576
Report Number2029214-2023-00733
Device Sequence Number5385977
Product Code MFE
UDI-Device Identifier00847536006041
UDI-Public00847536006041
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2024
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB311759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Initial Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown